Nonparametric and semiparametric regressions subject to monotonicity constraints: Estimation and forecasting
Tae Hwy Lee,
Yundong Tu and
Aman Ullah
Journal of Econometrics, 2014, vol. 182, issue 1, 196-210
Abstract:
This paper considers nonparametric and semiparametric regression models subject to monotonicity constraint. We use bagging as an alternative approach to Hall and Huang (2001). Asymptotic properties of our proposed estimators and forecasts are established. Monte Carlo simulation is conducted to show their finite sample performance. An application to predicting equity premium is taken for illustration. We introduce a new forecasting evaluation criterion based on the second order stochastic dominance in the size of forecast errors and compare models over different sizes of forecast errors. Imposing monotonicity constraint can mitigate the chance of making large size forecast errors.
Keywords: Local monotonicity; Bagging; Asymptotic mean squared errors; Second order stochastic dominance; Equity premium prediction (search for similar items in EconPapers)
JEL-codes: C14 C50 C53 G17 (search for similar items in EconPapers)
Date: 2014
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (8)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407614000773
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:182:y:2014:i:1:p:196-210
DOI: 10.1016/j.jeconom.2014.04.018
Access Statistics for this article
Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson
More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().